Thunderstorm Wind, Jefferson
- When
- August 24, 12:50 PM CST
- Where
- Jefferson County, High Ridge
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.467, -90.533
Local law enforcement reported trees and power lines down in High Ridge. Several trees were reported down blocking Antire Road in House Springs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Local law enforcement reported trees and power lines down in High Ridge. Several trees were reported down blocking Antire Road in House Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 24, 12:30 AM CST, 12 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 130 AM CDT TUE AUG 24 2004 .DISCUSSION... MCS IN WRN MO IN DRFTING S OR SE WITH THE 1000-500 THICKENSS PTN. SHOWERS/TSTMS WILL REDELOP WITH NEW OUTFLOW BOUNDY ACRS SRN MO LATER TODAY. UPPER TROF WILL BE WEST OF MO FOR THE NEXT SEVERAL DAYS. THIS WILL PRODUCE UNSTABLE AMS ACRS MISSOURI WITH A CHC FOR SHOWERS AND TSTMS ALMOST EVERY PD THIS WEEK. BY SUNDAY LOOKS LIKE SOME MOISTER WILL BE BLOCKED FROM THE GULF INTO TTHE MIDWEST...I AM NOT RULING ISOLATED TSTMS TO DEVELOP BY SUNDAY AND MONDAY...BUT MAINLY AFTER A CHC FOR ALMOST EVERY DAY APPEAR TO BE DRY FOR SUNDAY AND MONDAY. TEMPS FCST WILL BE IN THE 80S MOST OF THE TIME...BY WED AND THURSDAY SW FLW WILL PUSH TEMPS FEW DGRS HIGHER TO NEAR 90. THE LOWS WILL BE IN THE 60S. DONT SEE ANY EXTREME TEMPS FOR THE REST OF THE WEEK FOR NOW. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1132 AM CDT TUE AUG 24 2004 ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072-073-251200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD- FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN- MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-MONROE IL-MONTGOMERY- OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS- ST LOUIS CITY-WARREN-WASHINGTON- 1132 AM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM THIS AFTERNOON AND AGAIN TONIGHT. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE EAST ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON...AND ALSO REDEVELOP OVER THE AREA AFTER MIDNIGHT. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 60 MPH OR GREATER...HAIL UP TO THE SIZE OF QUARTERS...HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRACK ACROSS THE MID MISSISSIPPI VALLEY THE NEXT FEW DAYS. AS A RESULT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE WEEK. A WEAK HIGH PRESSURE SYSTEM WILL BE PUSHED FROM THE NORTHERN PLAIN INTO BI-STATE REGION BY SUNDAY WITH COOLER AND DRIER AIR MASS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ILZ060-064-065-069-070-074-079-MOZ074-075-084-085-099-251200- BOND IL-CLINTON IL-FAYETTE IL-IRON-MADISON-MARION IL-MONTGOMERY IL- RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON IL- 1132 AM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND AS WELL AS SOUTH CENTRAL AND FAR SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND TONIGHT. WHILE THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS...THEY WILL BE CAPABLE OF PRODUCING SOME SMALL HAIL...WIND GUSTS TO 40 MPH...BRIEF DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRACK ACROSS THE MID MISSISSIPPI VALLEY THE NEXT FEW DAYS. AS A RESULT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE WEEK. A WEAK HIGH PRESSURE SYSTEM WILL BE PUSHED FROM THE NORTHERN PLAIN INTO BI-STATE REGION BY SUNDAY WITH COOLER AND DRIER AIR MASS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. BRITT
The St Louis radar (KLSX), 29 km away, was scanning. The volume nearest the first event began at 18:49 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419762, 5419763.